MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C40 ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6888540
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anesthesia system switched from automatic ventilation to manual ventilation without user interaction.There was no patient harm.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.The system was investigated by our field service engineer.The adjustable pressure limit (apl) control assemble was found defective and was replaced.It was disposed off at the customer site.The device logs were received for evaluation.Additional information received from the user facility stated that the ventilation mode change was from automatic to manual ventilation and then back to automatic ventilation again.The evaluation of the logs shows that system checkouts performed prior to and after the event were successful.The logs show that from start of treatment until end of treatment, about two hours, there were in total 13 changes, from automatic ventilation to manual ventilation and then back to automatic ventilation.After all these changes, the time in manual ventilation mode lasted only one to three seconds which indicate that these changes were spontaneously performed by the system.Our conclusion, based on the field service engineer investigation and log evaluation, is that the reported failure was due to a broken apl control assembly.The true cause to why the apl control assembly failed has not been established.
 
Event or Problem Description
Manufacturer's reference #: (b)(4).

Brand Name
FLOW-I C40 ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key20394707
Report Number8010042-2024-0001636
Device Sequence Number8065994
Product Code BSZ
UDI-Device Identifier07325710010631
UDI-Public(01)07325710010631(11)191008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6888540
Device Catalogue Number6888540
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown